EconPapers    
Economics at your fingertips  
 

Marital Infidelity: A Game-Theoretic Analysis

Amitrajeet Batabyal ()

Journal of Quantitative Economics, 2018, vol. 16, issue 1, 227-233

Abstract: Abstract In this paper we focus on a married couple and analyze a game of marital infidelity. The husband can either be faithful to or cheat on his wife. The wife decides how much effort to expend monitoring her husband and she chooses monitoring effort $$m\in [ {0,1} ]$$ m ∈ [ 0 , 1 ] . Our analysis of this strategic interaction leads to five results. First, we solve for the optimal m when the wife believes that her husband is certainly cheating on her. Second, we solve for the optimal m when the wife believes that her husband is faithful for sure. Third, given that the wife believes her husband is faithful with probability p, we determine the best response level of m as a function of p. Fourth, we explain why there is no pure strategy Nash equilibrium in the game between the husband and the wife. Finally, we show that there exists a mixed strategy Nash equilibrium in the same husband–wife game.

Keywords: Cheating; Faithfulness; Monitoring; Mixed Strategy; Static Game (search for similar items in EconPapers)
JEL-codes: J12 D81 C72 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s40953-017-0081-8 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jqecon:v:16:y:2018:i:1:d:10.1007_s40953-017-0081-8

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/40953

Access Statistics for this article

Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu

More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-06-05
Handle: RePEc:spr:jqecon:v:16:y:2018:i:1:d:10.1007_s40953-017-0081-8